Stable grand-unified monopoles with multiple dirac charge

Carl L. Gardner, Jeffrey A. Harvey

Research output: Contribution to journalArticlepeer-review

28 Scopus citations

Abstract

Magnetic monopoles with multiple Dirac charge are found to be stable in grand unified theories with symmetry breaking by an adjoint Higgs field under certain conditions. In the SU(5) model, the double, triple, quadruple, and sextuple monopoles are stable for a range of parameters in the Higgs potential. The effects of electroweak symmetry breaking on multiply charged monopoles are discussed. Evidence is also presented for the existence of a stable nonspherically symmetric quadruple monopole.

Original languageEnglish (US)
Pages (from-to)879-882
Number of pages4
JournalPhysical Review Letters
Volume52
Issue number11
DOIs
StatePublished - 1984

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'Stable grand-unified monopoles with multiple dirac charge'. Together they form a unique fingerprint.

Cite this